Colorado, 2006

Flash Flood and Hail in Colorado, June 25, 2006

June 25, 2006 · NWS PUB · 4 events in 1 county or zone

3 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 25, 1:11 PM MST, 3 minutes earlier.

Area forecast discussion, Jun 25, 1:11 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT SUN JUN 25 2006

.SHORT TERM...
...MAIN CONCERN IS TSRA RETURNING TO THE C AND SW MTNS AND
   ASSOCIATED FIRE WX CONCERNS...

CURRENTLY...RIDGE ALOFT CONTINUES TO MOVE TO THE WEST...AND IS NOW
LOCATED OVER C NEVADA. THIS IS ALLOWING MOISTURE TO WORK ITS WAY
WEST INTO THE MTNS. RADAR AT THE NOON HOUR WAS INDICATING TSRA AS
FAR W AS THE C MTNS AND E SLOPES OF THE SW MTNS.

REST OF TODAY...DRIER AIR WILL SLOWLY WORK ITS FROM EAST TO WEST
OVER THE PLAINS DECREASING THE CHANCE OF PRECIP ON THE FAR EAST
PLAINS. BEST CHANCE OF POPS BY LATE THIS AFTERNOON WILL BE ON THE
E FACING SLOPES OF THE MOUNTAINS...ESPECIALLY THE SANGRES AND
PIKES PEAK/FRONT RANGE REGION. SINCE AMPLE LLVL MSTR IS STILL
AVAILABLE ALONG WITH SOME SHEAR...A FEW STRONG STORMS WILL BE
POSSIBLE MAINLY OVER THE FAR S SXNS OF THE SANGRES.

TONIGHT...TSRA SHOULD CONTINUE INTO MID EVENING BEFORE GRADUALLY
DYING OFF. SKIES SHOULD BECOME MOSTLY CLEAR AND IT SHOULD BE A
REFRESHINGLY COOL NIGHT. WITH THE DEEPENING EASTERLY FLOW OVER THE
INTERIOR MTNS...THE LWR LVL MSTR WILL CONTINUE TO INCREASE OVER THE
HIGHER TRRN.

TOMORROW...SHOULD SEE SCTD TSRA ALL AREAS OF THE HIER TRRN. WITH THE
SJU MTNS...AND LESSER EXTENT THE C MTNS...IN DROUGHT
CONDITIONS...AND ALONG W/COORD WITH NWS GJT...HAVE ISSUED A FIRE WX
WATCH FOR THE SW AND C MTN REGION. THIS WATCH IS FOR DRY
LTG...ESPECIALLY EARLY IN THE PERIOD. THIS LTG ACTIVITY WILL HAVE
THE POTENTIAL TO START NEW FIRES...ESPECIALLY IN THE SW MTN REGION.
ON THE PLAINS...PRECIP WILL BE RESTRICTED TO MAINLY THE I-25
CORRIDOR REGION WITH THE LLVL NE FLOW AND NW FLOW ALOFT. /HODANISH

.LONG TERM...
FORECAST CHALLENGE WILL BE TIMING OF SHORTWAVES AND SHALLOW COLD
FRONT THROUGH THE SE PLAINS AND ITS AFFECT ON TEMPS/POPS...

LARGE UPPER RIDGE REMAINS OVER THE WESTERN US WITH A TROF TO OUR
EAST. THIS KEEPS SE CO UNDER NORTHWEST FLOW ALOFT THROUGH MUCH OF
THE EXTENDED. LATEST MODELS HAVE SLOWED THE PROGRESS OF THE COLD
FRONT INTO SE CO ON TUESDAY...WITH NAM-WRF INDICATING AXIS OF 50+
DEW POINTS REMAINING ACROSS NE/NRN KS. AHEAD OF THIS
BOUNDARY...DEW POINTS ACROSS SE CO REMAIN IN THE 40S...AND EVEN
THE MOUNTAINS HOLD ON TO ENOUGH LOW LVL MOISTURE TO WARRANT
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. WITH THE LOWER DEW
POINTS...CAPES RANGE FROM 200-1000 J/KG WITH THE HIGHEST READINGS
OVER THE MOUNTAINS. 0-6 KM BULK SHEARS REMAIN AROUND 20-30KTS SO
NOT ANTICIPATING MUCH IN THE WAY OF SEVERE THUNDERSTORMS...THOUGH
COULDNT RULE OUT AN ISOLATED PULSE SEVERE STORM OVER THE
MOUNTAINS PRODUCING PENNY SIZE HAIL.

A MORE DISTINCT SHORTWAVE PROGGED TO MOVE ACROSS CO ON
WEDNESDAY...MEANWHILE SHALLOW COLD FRONT BACKDOORS INTO SE CO
TUESDAY NIGHT/EARLY WEDNESDAY. SE LOW LVL FLOW ADVECTS UPPER 40S
TO LOWER 50 DEW POINTS BACK INTO THE SE PLAINS...THUS CAPES AND
BULK SHEARS SHOULD BE HIGHER. CHALLENGE THIS DAY WILL BE HOW MUCH
STABILIZATION WILL OCCUR BEHIND THE FRONT. NAM-WRF NOT SHOWING
MUCH CIN ACROSS THE SE PLAINS...AND WITH SHORTWAVE MOVING
THROUGH...SHOULD BE ABLE TO OVERCOME WHAT MEAGER CIN IS LEFT.
THUS...KEPT ISOLATED POPS RAMPING UP TO SCATTERED IN THE AFTN
ACROSS THE SE PLAINS. OUT WEST...LOW LVL MOISTURE HANGS IN
ALLOWING ISOLATED TO SCATTERED AFTN THUNDERSTORMS TO REDEVELOP
DURING THE AFTERNOON.

UPPER RIDGE SHIFTS EASTWARD FOR FRIDAY THROUGH SUNDAY...WHICH
SHOULD RESULT IN A WARMING AND DRYING TREND...ESPECIALLY FOR THE
WESTERN HALF OF THE FORECAST AREA.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR COZ220-COZ223.

&&

34/31
Hazardous weather outlook, Jun 25, 5:48 AM MST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT SUN JUN 25 2006

COZ058>089-093>099-261300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS MOUNTAINS AND IMMEDIATE ADJACENT PLAINS EARLY THIS
AFTERNOON. STORMS WHICH DO DEVELOP WILL LIKELY REMAIN ANCHORED TO
THE HIGHER TERRAIN AS THEY MOVE SOUTH THROUGH THE EARLY EVENING
WITH NORTHERLY STEERING FLOW IN THE MIDDLE AND UPPER LEVELS OF THE
ATMOSPHERE. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS
TO AROUND 40 MPH...ALONG WITH LOCALLY HEAVY RAINFALL AND CLOUD TO
GROUND LIGHTNING. HAIL TO AROUND 1/2 INCH IN DIAMETER WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN
THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS AROUND 40 MPH...AND SOME OF THE STRONGER
STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE AFTER AFTER 1 PM...MAINLY ACROSS THE MOUNTAINS AND HIGH
MOUNTAIN VALLEYS.

The radar

The Pueblo radar (KPUX), 39 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 flash flood. Local standard time, as filed.

Hail, Pueblo

When
June 25, 1:14 PM MST to 1:19 PM MST
Where
Pueblo County, 3 mi NNE of Pueblo
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.300, -104.583

Hail, Pueblo

When
June 25, 1:18 PM MST to 1:23 PM MST
Where
Pueblo County, Pueblo
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.267, -104.600

Hail, Pueblo

When
June 25, 1:20 PM MST to 1:25 PM MST
Where
Pueblo County, Pueblo
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.267, -104.600

Flash Flood, Pueblo

When
June 25, 5:30 PM MST to 6:30 PM MST
Where
Pueblo County, 5 mi NW of Beulah
Reported by
TRAINED SPOTTER
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

Heavy rain totalling 1 to 4 inches over the Mason Gulch Burn Scar in a short period of time caused flooding of roadways in the Mason Gulch Burn Scar and close to Beulah.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518349, 5518351, 5518352, 5518350.